The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
  • Email Email
  • Glossary Glossary

Memory/Concentration Problems
Nov 9, 2011

I've been positive for 10 years but am only in the last year or two dealing with fuzzy memory/concentration. I started meds epzicom/intellence for first time in Jan of this year notice slight improvement but very annoying and embarrasing. I also notice I'm in a "crabby' mood sometimes. Is that "normal"? Any encouragement on how to cope with this?

Response from Dr. Henry

Central nervous system side effects from Epzicom/raltegravir are not common. HIV (risk for brain problems higher with lower CD4 count nadir) and other conditions can cause memory problems. Often a thorough neuropsych assessment is important to refine the assessment of memory/cognitive impairment that patients experience. Your complaints would not be considered normal so merit evaluation. KH

Joint, fingers and cartilage paints, Tenofovir?

  • Email Email
  • Glossary Glossary



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint